Wilma is a skin cancer specialist nurse, here to answer your questions about different...
Hey all, I’m new to this site only joined today.
I saw my Dermatologist 2 weeks ago and was diagnosed with BCC I have two patches one on my back the size of a 2p and then a smaller one the size of a 5p on my collar bone, I have them nearly a year now, I saw my own dr who referred me but at the time I was in Spain for 3 months, I’ve now seen another Dermatologist who has prescribed Chemotherapy Cream twice a day 5 x a week for 8 weeks, I’m very nervous about this, has anybody used the Chemotherapy Cream for BCC before ? Did you have any side effects at all ?
Hi Skegvegas and welcome to the skin cancer online forum
I'm sorry to read that you have two areas of BCC that need treating. I've found this information on using topical chemotherapy cream on this website along with this information on Cancer Research UK and wondered if this is the chemotherapy cream you have been prescribed?
Whilst waiting to see if anyone respond's with their experiences you could enter the type of cream you're using in the search bar towards the top of the screen to see if there are any threads that mention it.
Best wishes for your treatment x
Hi Latchbrook, Thanks for your reply, ive read lots of info on the cream, its peoples experience with it that i am looking for and what side effects that they had.
I am picking up my treatment tomorrow to get started on monday, will post here when i know more, i am very nervous about it not looking forward to some of the normal side effects that people seem to be experiencing.
If you could let us know what the name of the cream is Skegvegas then people who've used that particular one could let you know how they got on with it.
Hi Latchbrook I’ve been prescribed with Imiquimod (Aldara 5%) has anybody used that at all ?
I've put Imiquimod Aldara into the search bar and found that Rebecca Rebecca and Oxfordlass were discussing the use of this cream in May. I hope they won't mind me tagging them and, if possible, letting you know what side effects, if any, they experienced.
I've also found this information on the British Association of Dermatologist's website about the side effects that may be useful to you.
Best wishes x
Thank you for the link,
I am in my 6 week of Aldara...my main issue is that I get nauseated with this ...when I spoke to my GP he said it was physiological...but it seems to be a recognised side effect. I think I will need laser treatment on my face as it hasn’t changed the burning sensation of the area I am treating.
Thank you for looping me in Latchbtook. It’s a pleasure to possibly help anyone by sharing my experience.
Dear Skegvegas - I am sorry to hear what you are going through. Yes, I’ve used Aldara and am still using it.
It comes with a very explanatory leaflet which tells you how to use it and what the side effects might be. Unfortunately for me, I have reacted quite severely to the cream and have had to have a break twice before going back to the cream. My face has got very red, scabbed up and weeped which has been pretty traumatic when having to go to work etc. The way people stare and have reacted to me has been tough too. But this happens to one in 100 I believe. Also, the area I am treating is in my left cheek so it’s very visible.
But everyone is different and you might breeze through the treatment. What I do when using the cream is look after myself as I get quite tired when using it, so I eat well, rest up and do yoga. I also lean on my loved ones while have been an amazing support.
As and when you go through the treatment please do let me know if you want to discuss it as I have experienced most of the side effects!
I think what you have got to do is look at the bigger picture. You need to get through it and will! We are all tougher than we probably realise and everyone on here is very friendly.
Good luck and please stay in touch.
Thank you for your reply, I’m so sorry you are having a terrible time with your treatment and how people are reacting to you is horrific hunni, they need to stop and think, it makes me so mad.
I started my first lot of treatment last night, washed it off this morning and it is now very sore just after 1 application, I have 3 patches that I am treating 2 on the middle of my back and 1 on my collar bone area, my husband is applying the treatment for me and cleaning it in the morning, he said that it will be bubbled up within a few days as it’s already reacting after just one night !
Please keep in touch hunni, it’s nice to have someone to talk to that’s going through the same thing.
Take care speak soon
Great to hear back from you. As I said everyone has a different story. I didn’t react to the cream for three weeks and then I really knew about it! It might be that you have more of a stable reaction. What I have learnt is that you need to take each day as it comes and see how it goes.
You Should do what is right for you but I found getting my treatment area very wet seemed to make it worse so what I now do in the morning is put some tea tree oil in a bowl of warm water and dab, moisten the treated area with cotton wool.
My consultant also told me to keep the area moist so after the above I put a thin coating of Vaseline on the area during the day. But that is only because the first time I went through the treatment, my skin weeped and scabbed up. You might never get to that stage.
I have been through most reactions which have also affected me emotionally when it has got really bad so please do lean on me if you want to speak about your experience.
Easier said than done but try and get on with your life and still have fun! I haven’t been very good at that but I’m trying!
Do stay in touch and keep me posted.
If you have any questions about Macmillan, or would like to talk to someone about cancer, we have a team of experts
who can help.
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: